Please enter verification code
Periodic Orbits around Triangular Points in the Restricted Problem of Three Oblate Bodies
American Journal of Astronomy and Astrophysics
Volume 2, Issue 2, March 2014, Pages: 22-26
Received: Dec. 29, 2013; Published: Mar. 20, 2014
Views 2889      Downloads 161
Jagadish Singh, Department of Mathematics, Faculty of Science, Ahmadu Bello University Zaria, Nigeria
Sunusi Haruna, Kano state Polytechnic, School of general studies, basic studies department, kano-Nigeria
Article Tools
Follow on us
This paper performs a semi-analytic study of the periodic orbits around stable triangular equilibrium points when the three participating bodies are modeled as oblate spheroids, under effect of, radiation of the main masses and small change in the Coriolis and centrifugal forces. This study generalizes the one studied by AbdulRaheem and Singh, with the inclusion that the third body, due to rapid spinning, changes its shape from being a sphere, to an oblate spheroid. The orbits around these points are ellipses with long and short periodic orbits. The period, orientation, eccentricities, the semi-major and semi-minor axis of the elliptic orbits have been given. The consideration of the particle as an oblate spheroid affects all these outcomes. We clarify the discrepancies between our study and related previous studies.
RTBP, Orbits, Oblateness, Radiation
To cite this article
Jagadish Singh, Sunusi Haruna, Periodic Orbits around Triangular Points in the Restricted Problem of Three Oblate Bodies, American Journal of Astronomy and Astrophysics. Vol. 2, No. 2, 2014, pp. 22-26. doi: 10.11648/j.ajaa.20140202.12
AbdulRaheem, A., Singh, J.: AJ, 131, 1880 (2006)
AbdulRaheem, A., Singh, J.: Astrophys. Space Sci. 317, 9 (2008)
Elipe, A., & Ferrer, S. Celest. Mech., 37, 59 (1985)
Kishor, R., Kushvah, B.S.: Astrophys. Space Sci. 334, 333(2013)
Perdios, E. A.: Astrophys. Space Sci., 286, 501(2003)
Perdios, E. A., Kalantonis, V.S.: Astrophys. Space Sci., 305, 331(2006),
Perdiou, A.E., Nikaki, A.A., Perdios, E.A.: Astrophys. Space Sci., 345, 57(2013)
Radzievskii, V.V.: Astron. J. 27, 250(1950)
Rambaux, N.: Astron. & Astrophys., 556, 151 (2013).
Ragos, O., Zagouras, C. G., Perdios, E.: Astrophys. Space Sci. 182, 313 (1991)
Sharma, R.K.: Astrophys. Space Sci. 185, 271 (1987)
Sharma, R.K., Taqvi, Z.A., Bhatnagar, K. B.: Celest. Mech. Dyn. Astron. 79, 119 (2001).
Simmons, J.F.L., McDonald, J.C., Brown, J.C.: Celest. Mech. 35, 145 (1985)
Singh, J.: Astrophys. Space Sci., 342, 303(2012)
Singh, J.: AJ. 137, 3286 (2009)
Singh, J.: Astrophys. Space Sci., 346, 41(2013)
Singh, J., Leke, O.: Astrophys. Space Sci., 326, 305(2010)
Singh, J., Begha, J. M.: Astrophys. Space Sci., 331, 511(2011)
Singh, J., Leke, O.: Astrophys. Space Sci., 340, 27(2012)
Singh, J., Leke, O.: Astrophys. Space Sci., 344, 51(2013)
Singh, J., Leke, O.: Astrophys. Space Sci. 10.1007/s10509-013-1702-0 (2014)
Singh, J., Haruna, S.: Astrophys. Space Sci., 349, 107 (2014)
SubbaRao, P.V., Sharma, R. k.: Astron. & Astrophys.43, 381(1975)
Szebehely, V.G.: Theory of Orbits, Academic press, New York (1967)
Science Publishing Group
1 Rockefeller Plaza,
10th and 11th Floors,
New York, NY 10020
Tel: (001)347-983-5186